• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Has anyone lost it on venlafaxine?

E

eternaljourney

Guest
I've had my dose of venlafaxine put up to 225 from 150mg. Has anyone lost it with a dose change?
It's been a week and I have gone from struggling with the usual depressive thoughts to deciding that everyone is against me, apart from my partner. Although I keep having to be reassured that she's not angry with me.
I'm 35 and have suffered with depression since my teens but I've never been diagnosed with BP. I know that venlafaxine can cause a breakdown for people diagnosed with BP but what is happening to me?

Any info on bad emotional reactions to venlafaxine would be appreciated.
 
D

Dollit

Guest
If you google venlafaxine and PIL you will get information on the side effects - check there. Also have you thought about talking to your GP or psych about this?
 
E

eternaljourney

Guest
I'm seeing my GP next week and I've only just been referred to a psych after having one years ago.
I just want to know about other peoples experiences really because they don't really explain the emotional side effects in any detail. I've looked on some sites about side effects and I have the leaflet.

Thanks
 
D

Dollit

Guest
Emotional reactions can be separate from the medication and sometimes just a coincidence. I haven't taken anti d's for a long time but I don't remember having any emotional side effects, mine were all physical.
 
E

eternaljourney

Guest
They all warn of the risk of wanting to self harm or commit suicide which is an emotional reaction. That's why the doctors always monitor people initially on antidepressants.
 
E

eternaljourney

Guest
Mania and hyper-mania too which are emotional reactions.
 
rollinat

rollinat

Well-known member
Founding Member
Joined
Apr 24, 2008
Messages
1,816
Hi - I've only recently started on venlafaxine, and after about 10 days on the starting dose of 75mg I felt extremely suicidal. I've since moved up to 150mg and so far have been ok on that. I find it very difficult to know whether how I feel is just me, the depression or the effects of meds - I tend to think it's just me most of the time but perhaps it is the effects of the med change too. How are you doing now?
 
S

Seethergrrl

Active member
Joined
Dec 3, 2008
Messages
35
Location
North West - England
Hi,

I've never taken Venlafexine but I am currently on Sertraline and I find that I stil have the odd panic attack - mainly a feeling that I can't breathe or take any air into my lungs at all, plus feelings of intense claustrophobia and being trapped. I think that sometimes these can be responses to intense emotional feelings rather than being necessarily connected to medication. I often experience times of hyperactivity (so much energy!) where I just want to bounce about and jump all over the place. Sounds great, but unfortunately I know it'll be followed by the crushing lows.
Hang in there. *Hugs*
 
Eleison

Eleison

Well-known member
Joined
Jun 21, 2008
Messages
808
Location
London
Yes. In a word.
I was taken off venlafaxine [very slowly!] after being on it for a year.
Dosage change, whether increase or reduction, sent me spiralling into Not Very Nice Places.
My perspective is that I was ultra-sensitive to it, and my sensitivity stirred up already latent stuff.

I've had no problems at all with mirtazapine, and have been on it just over 3 years now.
 
E

eternaljourney

Guest
I seem to have settled a bit now. I've slept better for a few nights and feel a bit calmer. I get a bit fidgity at this time of night but not like I was a week ago.
I was concerned because when I was on mirtazapine I slept but couldn't keep still, I was working out twice a day just to burn some nervous energy.
Dose changes do strange things to us don't they. It's good to compare experiences and it shows just how individual we all are too because our positive reactions can be another persons nightmare.
I thought I knew a lot about anti-depressants until I got on here and I didn't realize just how many there are.
Have any of you been given other meds for anxiety on venlafaxine, mirtazapine or sertraline (other than diazepam or diazepam)?

Eternal X
 
T

trainwreck

Guest
ven

its one of the hardest drugs to start, so you will get problems , think how i got on when a shrink took my 10 loz away in one go an my bottle of brandy , an in a week put my ven to 225mg . i went round the universe an back ,im shivering thinking about it.:mad:
 
Top